Skip to content
My WebMD Sign In, Sign Up

Announcements

Have you had a kidney transplant or are waiting for one? Then visit the Organ Transplant Community and the Diabetes and Kidney Community to share your experiences with other community members!

Are you newly diagnosed? Use the WebMD search engine to read articles like Understanding Kidney Disease.
Do i have a UTI or Kidney infection? PLEASE help!
avatar
nickbusc posted:
here are my symtoms.

Right side pain in kidney area, front and back right below the ribs. past 2 months getting worse over the past 2 weeks.

penis tip and urethra pain, 2 months off and on and getting worse over the past 2 weeks. also recently noticing aching in between anus and testicles, in the prostate area.

some bladder discomfort when bladder is full, urinating a little more then usual but i have been drinking a lot of fluids lately.

went to my PCP and urine tested positive for Protein and leukocytes, Tested negative for any STD's. Also got blood work done and apparently all my liver/kidney functions are normal.

High blood pressure, Headaches, and waves of slight vision change, seeing tiny black dots.

Waves of confusion and anxiety rising heartbeat, when this happens i get a racing feeling in my chest and slight chest pain. this happens once a day, over the past 3 days.

I am curious if i had a UTI but it spread to my kidneys or the possibility of kidney disease or Prostatitis

fatigue, been sleeping more than usual.

I was perscribed Bactrim and was diagnosed with a UTI by my PCP but i wanted to get another opinion. i have been taking it for 24 hours now with no change in symptoms. I am shedueled next week for an ultrasound on my abdomin, bladder pelvis etc... but am worried that i waited too long to get help and waiting longer might put myself at danger. i went to the ER last night and they told me to just keep taking my antibiotic and if symptoms get worse to call my PCP or come back in.
Reply
 
avatar
john-skpt responded:
It's an unusual cluster of symptoms, and it could be that there is more than one thing going on at the same time. But urinary tract and/or prostate infection is probably the place to start.

Bactrim is a good, generally safe antibiotic, but no single drug can zap everything. You might want to press the doc for a urine culture with drug sensitivities test so that he will know exactly what bacterium might be there and what drugs are best to attack it.

I can't guess about the racing heartbeat, vision disturbance, etc, unless it's just a surge of adrenaline from panic.

If it were me, I'd give the antibiotic a few more days to work, but if things are not improving by then, I'd get back to the original doc and push for some answers.
 
avatar
nickbusc replied to john-skpt's response:
thanks for the input, today is my 3rd day on bactrim and it seems that the symptoms are possibly getting a little better but its hard for me to tell sometimes because i am on pain medication as well, i was prescribed clonidine for the high blood pressure, really high especially after standing up, when i take the clonidine the chest pain goes away so i am thinking that symptom was caused by the high BP. i will keep posting as i progress with the anti biotics, once again thanks for the response. if anyone else has anything thoughts would be glad to hear them. -Nick Buscanera-
 
avatar
john-skpt replied to nickbusc's response:
One note about clonidine, if you haven't noticed it already: this stuff can sometimes make you sleepy very suddenly and sort of unpredictable. Sometimes I can take it and it doesn't bother me, but at random times it just knocks me out. Just be aware of that if you drive a car.
 
avatar
nickbusc replied to john-skpt's response:
tend to take very small amounts of it, i only take a 1/2 of a .1 mg pill and thats all it takes to even things out. now day 4 on Bactrim, hoping that by the end of the week this will clear up. but i still am having waves of the confusion, high blood pressure and chest pain. if that persists for more then a couple more days then i am going to go to the hospital.
 
avatar
nickbusc replied to john-skpt's response:
am going to the hospitial, my PCP keeps playing this waiting game with me and i don't think they know what they are doing. i still have all of my symptoms and i am on my 5th day of antibiotics, and the High blood pressure and chest pain is worrying me a lot. i dont think it is anxiety. even when i stand up it sky rockets and then my chest hurts... i am really hoping that it is not a kidney infection that has spread to my blood. i will let you know what happens. any advice greatly appriciated.
 
avatar
john-skpt replied to nickbusc's response:
Keep us informed. I can't guess from a distance.
 
avatar
nickbusc replied to john-skpt's response:
thanks for all the help, i feel really stupid it was an untreated male yeast infection that spread into the body, causing all those nasty symptoms. i am doing great now that i am being treated with meds. funny how something like that can have soo many awful symptoms.


Spotlight: Member Stories

I am a Kidney Transplant recipiant two times around !! I found out at age 21,(Living related)thinking i pulled a something in my back.. that i was in ...More

Helpful Tips

petose kidney
hi i just one to ask a qustion. can ptose kidney be care? if yes pls tell me how am going crazy More
Was this Helpful?
0 of 0 found this helpful

Related News

There was an error with this newsfeed

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.